Alert archive / Arizona / Flash Flood Warnings in 2015

Flash Flood Warning 20, NWS Phoenix, AZ

September 8, 2015Yuma County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 8, 2015, 6:02 PM MST for Yuma County, Arizona. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2015, 6:02 PM MST (01:02 UTC)
Expired
Sep 8, 2015, 9:00 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Yuma County, AZ

The radar

The Yuma radar (KYUX), 14 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 7:00 PM MSTHEAVY RAIN 4.63 Ene Somerton, AZ4.60 INCHES OF RAIN IN 2 HOURS
Sep 8, 8:00 PM MSTFLASH FLOOD1 Se Somerton, AZPEOPLE LEAVING FLOODED HOUSE SOUTH OF HIGHWAY 95 BETWEEN JOSHUA ST. AND BINGHAM AVE.
Sep 8, 8:00 PM MSTFLASH FLOOD1 Se Somerton, AZPEOPLE LEAVING FLOODED HOUSES SOUTH OF HIGHWAY 95 BETWEEN JOSHUA ST. AND BINGHAM AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 118 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 1.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 00:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 00:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
391 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
3046 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WGUS55 KPSR 090102
FFWPSR
AZC027-090400-
/O.NEW.KPSR.FF.W.0020.150909T0102Z-150909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
602 PM MST TUE SEP 8 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN YUMA COUNTY IN SOUTHWESTERN ARIZONA...

* UNTIL 900 PM MST
    
* AT 558 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. ESTIMATED TWO TO TWO AND A HALF 
  INCHES OF RAIN HAVE ALREADY FALLEN IN THE NEARBY AREA. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  YUMA...SOMERTON...GADSDEN...PORTIONS OF HIGHWAY 95. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3256 11481 3262 11481 3270 11473 3271 11456
      3255 11463 3254 11480

$$

CDEWEY
3 follow-up statements
793 
WGUS75 KPSR 090139
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
639 PM MST TUE SEP 8 2015

AZC027-090400-
/O.CON.KPSR.FF.W.0020.000000T0000Z-150909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
639 PM MST TUE SEP 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR
WESTERN YUMA COUNTY...

AT 634 PM MST...DOPPLER RADAR CONTINUED TO INDICATE NEARLY 
STATIONARY THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED 
AREA. TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THE 
OUTLYING AREAS OF SOMERTON. FLASH FLOODING IS LIKELY FROM THESE 
CONDITIONS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YUMA...SOMERTON...GADSDEN...AND HIGHWAY 95 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...COLORADO RIVER...
GILA RIVER AND EAST MAIN CANAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3256 11481 3262 11481 3270 11473 3271 11456
      3255 11463 3254 11480

$$

CDEWEY
573 
WGUS75 KPSR 090242
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
742 PM MST TUE SEP 8 2015

AZC027-090400-
/O.CON.KPSR.FF.W.0020.000000T0000Z-150909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
742 PM MST TUE SEP 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR
WESTERN YUMA COUNTY...

AT 736 PM MST...A TRAINED WEATHER SPOTTER REPORTED HEAVY RAIN FROM 
PERSISTENT THUNDERSTORMS IN SOMERTON AZ OF OVER FOUR AND A HALF 
INCHES SPANNING OVER TWO HOURS. DANGEROUS FLOODING AND FLASH 
FLOODING ARE LIKELY OCCURRING. FLOODED RESIDENCES AND ROADWAYS FROM 
HEAVY RAIN HAVE BEEN REPORTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
YUMA...SOMERTON...GADSDEN...HIGHWAY 95. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...COLORADO RIVER...
GILA RIVER AND EAST MAIN CANAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3256 11481 3262 11481 3270 11473 3271 11456
      3255 11463 3254 11480

$$

CDEWEY
542 
WGUS75 KPSR 090358
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
858 PM MST TUE SEP 8 2015

AZC027-090405-
/O.EXP.KPSR.FF.W.0020.000000T0000Z-150909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
858 PM MST TUE SEP 8 2015

...THE FLASH FLOOD WARNING FOR WESTERN YUMA COUNTY WILL EXPIRE AT 900
PM MST...

THE STRONG THUNDERSTORMS THAT CAUSED HEAVY RAIN OVER THE LAST 
SEVERAL HOURS HAVE MOVED OUT OF THE AREA...AND FLASH FLOODING IS NO 
LONGER EXPECTED TO POSE A THREAT. HOWEVER...LINGERING FLOOD WATERS 
ARE EXPECTED TO RECEDE SLOWLY AND THE THREAT FOR FLOODING WILL 
CONTINUE OVER THE NEXT FEW HOURS. A FLOOD WARNING WILL REPLACE THIS 
FLASH FLOOD WARNING. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3256 11481 3262 11481 3270 11473 3271 11456
      3255 11463 3254 11480

$$

CDEWEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:10 PM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 8, 2:10 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
210 PM MST TUE SEP 8 2015

&&

.SYNOPSIS...
ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN
TONIGHT...FAVORING SOUTHWEST ARIZONA AND SOUTHWEST CA. CLOUDS AND
HUMIDITY WILL INCREASE FROM WEDNESDAY INTO THURSDAY...RESULTING IN
AN INCREASE IN RAIN POTENTIAL DURING THIS PERIOD. TEMPERATURES WILL
BE LOWER AS WELL.  HIGH PRESSURE AND DRIER AIR MOVING INTO THE
REGION WILL THEN REDUCE RAINFALL CHANCES AND ALLOW TEMPERATURES TO
RECOVER TO ABOVE-NORMAL VALUES FROM FRIDAY ONWARD INTO THE UPCOMING
WEEKEND. INCREASED RAINFALL CHANCES AND COOLER TEMPERATURES ARE THEN
POSSIBLE EARLY NEXT WEEK AS LOW PRESSURE MOVES INTO THE REGIONS FROM
THE WEST.

&&

.DISCUSSION...

.TONIGHT THROUGH THURSDAY... HURRICANE LINDA...WHICH IS CURRENTLY
FORECAST BY THE NHC TO CONTINUE TO MOVE NORTHWESTWARD WELL OFF THE
BAJA WEST COAST AND SLOWLY WEAKEN OVER THE NEXT FEW DAYS...IS
EXPECTED TO PLAY AN INCREASINGLY IMPORTANT RULE IN OUR WEATHER OVER
THE NEXT SEVERAL DAYS. CURRENT MODEL SUITES CONTINUE TO FORECAST A
DEEP MOISTURE SURGE WILL MOVE NORTHWARD UP THE GULF OF CALIFORNIA
TONIGHT AND WEDNESDAY...BETWEEN LINDA AND STRONG HIGH PRESSURE
RIDGING OVER NORTHWEST MAINLAND MEXICO...THEN INTO SE CA/SOUTHERN AZ
ON WEDNESDAY NIGHT AND THURSDAY. VERY HIGH PWATS...BETWEEN 2.00 AND
2.25 INCHES ARE EXPECTED TO SURGE NORTHWARD INTO THE REGION. AHEAD
OF THE MOISTURE SURGE...TONIGHT IS EXPECTED TO BE FAIRLY
QUIET...WITH THE LATEST HRRR HIGH-RES MODEL RUN SHOWING ISOLATED
THUNDERSTORM DEVELOPMENT OVER SE CA AND SW THIS AFTERNOON AND
EVENING. HIGH PRESSURE RIDGING IS EXPECTED TO KEEP SOUTH-CENTRAL
ARIZONA MAINLY THUNDERSTORM-FREE THIS AFTERNOON...WITH PERHAPS ONE
OR TWO STORMS DEVELOPING THIS EVENING IF OUTFLOWS FROM STORMS TO THE
WEST MANAGE TO MAKE THEIR WAY INTO THE REGION.

TOMORROW AND TOMORROW NIGHT SHOULD SEE AS INCREASE IN CONVECTIVE
ACTIVITY AS THE MAIN MOISTURE SURGE ARRIVES. HOWEVER...IT APPEARS
THAT THE CONVECTIVE ACTIVITY MAY BE MOSTLY WIDESPREAD SHOWER
ACTIVITY...WITH JUST SOME ISOLATED THUNDERSTORMS...SINCE THE MID AND
UPPER LEVELS OF THE ATMOSPHERE ARE EXPECTED TO REMAIN QUITE WARM
(500MB TEMPS IN THE -5-6C RANGE)...AND THERE WILL BE CONSIDERABLE
CLOUDINESS MOVING INTO THE REGION...WHICH WILL GREATLY INHIBIT
DAYTIME HEATING. THE LATEST GFS FORECAST SOUNDING FOR PHOENIX ALSO
IS SHOWING A CAPPING INVERSION BETWEEN 700 AND 850MB TOMORROW
AFTERNOON. IT APPEARS THE BEST CHANCE FOR MEASURABLE RAINFALL WILL
BE TOMORROW NIGHT...WHEN THE MOISTURE IS DEEPEST AND A WEAK
SHORTWAVE MOVES NORTHWARD INTO THE REGION. IF ANY THUNDERSTORMS DO
FORM...THE VERY MOIST ENVIRONMENT WILL ALLOW THEM TO BE VERY
EFFICIENT RAINFALL PRODUCERS...WITH LOCALIZED FLOODING POSSIBLE.

THURSDAY WILL LIKELY SEE A GRADUAL REDUCTION IN SHOWER/THUNDERSTORM
ACTIVITY AS THE SHORTWAVE WEAKENS...AVAILABLE MOISTURE LEVELS
DECREASE...AND HIGH PRESSURE ALOFT BEGINS TO SHIFT BACK OVER THE
REGION. HIGH TEMPERATURES TOMORROW AND THURSDAY WILL LIKELY BE KEPT
BELOW NORMAL BY ALL THE CLOUDS AND SHOWERS...WITH MANY LOWER DESERT
HIGHS REMAINING IN THE 90S...BUT WITH DEWPOINTS WELL UP IN THE 60S
AND 70S MAKING IT FEEL QUITE MUGGY.

.FRIDAY THROUGH SUNDAY... MAINLY DRY CONDITIONS AND SOMEWHAT WARMER
TEMPERATURES ARE EXPECTED OVER SOUTH-CENTRAL ARIZONA DURING THIS
TIME PERIOD...AS HIGH PRESSURE ALOFT...AND SOMEWHAT DRIER AIR MOVES
INTO THE REGION. SW AZ AND SE CA WILL LIKELY SEE ISOLATED CONVECTIVE
ACTIVITY EACH DAY...AS LIGHT SOUTHERLY FLOW AHEAD OF AN UPPER
LOW...WHICH IS EXPECTED TO ABSORB THE REMAINS OF LINDA...KEEPS
MOISTURE LEVELS ELEVATED OVER THAT REGION. TEMPERATURES WILL LIKELY
REBOUND INTO THE 105-108F RANGE AT MOST LOWER DESERT LOCATIONS BY
SATURDAY AND SUNDAY...WHICH IS A BIT ABOVE NORMAL FOR THIS TIME OF
YEAR.

.MONDAY AND TUESDAY... AN INCREASE IN RAINFALL CHANCES...AND
SOMEWHAT COOLER TEMPERATURES IS POSSIBLE DURING THIS PERIOD AS THE
1ST STRONG UPPER LOW OF THE FALL SEASON APPROACHES THE PAC NW
COAST..AND BEGINS TO KICK THE AFOMENTIONED SOUTHERN CA UPPER LOW
INLAND INTO THE DESERT SOUTHWEST. ALTHOUGH MOST OF THE GFS ENSEMBLE
MEMBERS DO SHOW THE UPPER LOW MOVING INLAND INTO OUR REGION...THERE
IS STILL QUITE A BIT OF SPREAD CONCERNING THE TIMING OF THIS EVENT.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
LIGHT SHOWERS AND THICKER CLOUD COVER HAS REMAINED SOUTH OF THE
PHOENIX AREA THUS FAR BUT SOME INCREASED MID CLOUDS ARE STARTING TO
CREEP INTO THE REGION AS OF 17Z. WILL MAINTAIN SOME DEGREE OF BKN
CIGS AT ALL SITES THROUGH THE AFTERNOON/EVENING HOURS BUT IT APPEARS
STORM CHANCES ARE MINIMAL AND TOO LOW TO MENTION OUTRIGHT IN ANY OF
THE TAFS. THINKING THAT THERE WILL BE A BIG PUSH OF MOISTURE AND
CLOUD COVER INTO THE REGION LATE TONIGHT. QUITE A FEW MODELS
INDICATING WIDESPREAD 5-6KFT CIGS ACROSS THE REGION AFTER 07Z AND I
LOWERED CEILINGS A BIT FROM THE INHERITED FORECAST. RAIN CHANCES
STILL LOOK LOW LATE TONIGHT...THUS THE PRIMARY IMPACTS WILL BE
CONFINED TO LOWER CIGS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SKIES REMAIN MOSTLY CLEAR THIS MORNING AND THAT COULD ALLOW FOR STORM
DEVELOPMENT LATER THIS AFTERNOON. MOST LIKELY LOCATION TO SEE STORMS
WOULD BE BLH AND I RETAINED THE MENTION OF VCTS LATE THIS
AFTERNOON/EVENING. STORMS SHOULD DISSIPATE BEFORE THEY REACH IPL.
AFTER THIS EVENING...EXPECT WIDESPREAD BKN-OVC CIGS TO PREVAIL
THROUGH AT LEAST LATE MORNING WEDNESDAY AS INCREASED MOISTURE MOVES
INTO THE AREA.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
MOISTURE WILL GRADUALLY DIMINISH THROUGH THE WEEKEND INTO NEXT WEEK
BUT THERE WILL REMAIN AT LEAST A SLIGHT CHANCE OF MOUNTAIN SHOWERS
AND THUNDERSTORMS THROUGH NEXT WEEK. HUMIDITIES WILL FALL INTO THE
15-25 PERCENT RANGE EACH AFTERNOON WITH GOOD OVERNIGHT RECOVERIES
EXPECTED. WINDS WILL FAVOR THEIR TYPICAL DIURNAL UPSLOPE/DOWNVALLEY
PATTERNS.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...PERCHA
AVIATION...LEINS
FIRE WEATHER...LEINS

In the hours before

Special weather statement, Sep 8, 4:00 PM MST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST TUE SEP 8 2015

AZZ020-025-026-CAZ031-033-082330-
LOWER COLORADO RIVER VALLEY AZ AZ-SOUTHWEST DESERTS AZ-
YUMA/MARTINEZ LAKE AND VICINITY AZ-IMPERIAL COUNTY CA-
LOWER COLORADO RIVER VALLEY CA CA-
400 PM MST TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN LA PAZ...WEST CENTRAL YUMA...EASTERN IMPERIAL AND
  EASTERN RIVERSIDE COUNTIES

UNTIL 430 PM MST/430 PM PDT/

AT 359 PM MST /359 PM PDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CIBOLA TO 15
MILES SOUTH OF PALO VERDE TO 17 MILES NORTH OF ALGODONES DUNES...AND
MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS...AS WELL AS REDUCED VISIBILITY IN BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
MARTINEZ LAKE...CIBOLA...PALO VERDE...ANDRADE...STATE ROUTE 78.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3268 11475 3272 11472 3271 11482 3305 11511
      3328 11482 3349 11472 3335 11431 3300 11443
      3264 11476
TIME...MOT...LOC 2259Z 317DEG 14KT 3337 11463 3320 11473 3299 11491

CDEWEY
Special weather statement, Sep 8, 4:16 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM PDT TUE SEP 8 2015

CAZ032-090000-
RIVERSIDE COUNTY/EASTERN DESERTS CA-
416 PM PDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL RIVERSIDE COUNTY

UNTIL 500 PM PDT

AT 415 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DESERT CENTER...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
HEAVY RAINFALL THAT MAY CREATE HAZARDOUS DRIVING CONDITIONS ALONG
LOW LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
DESERT CENTER...INTERSTATE 10

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3353 11544 3379 11542 3380 11503 3350 11512
TIME...MOT...LOC 2315Z 279DEG 8KT 3367 11533

CDEWEY
Special weather statement, Sep 8, 4:27 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
427 PM MST TUE SEP 8 2015

AZZ025-026-CAZ031-090030-
SOUTHWEST DESERTS AZ-YUMA/MARTINEZ LAKE AND VICINITY AZ-
LOWER COLORADO RIVER VALLEY CA CA-
427 PM MST TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN YUMA AND SOUTHEASTERN IMPERIAL COUNTIES

UNTIL 530 PM MST/530 PM PDT/

AT 426 PM MST /426 PM PDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR ARABY...OR 8 MILES SOUTHEAST OF YUMA...MOVING WEST
AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...AS WELL AS REDUCED VISIBILITIES IN BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
YUMA...SOMERTON...FORTUNA FOOTHILLS...GADSDEN...SAN LUIS...
BLAISDELL...ARABY...ANDRADE...LIGURTA AND WINTERHAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3249 11479 3251 11482 3255 11481 3255 11479
      3257 11480 3280 11469 3268 11429 3235 11433
TIME...MOT...LOC 2326Z 086DEG 7KT 3258 11454

CDEWEY
Special weather statement, Sep 8, 4:52 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
452 PM MST TUE SEP 8 2015

AZZ022-023-090030-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
452 PM MST TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MARICOPA COUNTY

UNTIL 530 PM MST

AT 452 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF WICKENBURG...MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WICKENBURG...WITTMANN...CIRCLE CITY AND MORRISTOWN.

LAT...LON 3398 11269 3392 11242 3379 11232 3371 11270
      3400 11282 3400 11273
TIME...MOT...LOC 2352Z 344DEG 12KT 3399 11263

HIRSCH
Local storm report, Sep 8, 5:18 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
518 PM MST TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     7 SSE YUMA              32.58N 114.58W
09/08/2015                   YUMA               AZ   AMATEUR RADIO

            POWER POLES DOWN ON AVE 3E AND COUNTY 16 TO 19

&&

EVENT NUMBER PSR1500243

KINCAID
Special weather statement, Sep 8, 5:38 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
538 PM MST TUE SEP 8 2015

AZZ025-090130-
YUMA/MARTINEZ LAKE AND VICINITY AZ-
538 PM MST TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL YUMA COUNTY

UNTIL 630 PM MST

AT 537 PM MST...DOPPLER RADAR WAS TRACKING A GROUP OF STRONG
THUNDERSTORMS NEAR SOMERTON...MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 55 TO 65 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE... YUMA...SOMERTON...GADSDEN...FORTUNA
FOOTHILLS...SAN LUIS AND ARABY...INTERSTATE 8 AND HIGHWAY 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3249 11479 3251 11482 3254 11481 3255 11479
      3257 11481 3262 11479 3270 11473 3268 11442
      3241 11454
TIME...MOT...LOC 0037Z 043DEG 7KT 3255 11464

CDEWEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:25 PM MSTAreal Flood AdvisoryPSRYuma2 hr
Sep 8, 5:38 PM MSTSpecial Weather StatementPSR52 min
Sep 8, 8:55 PM MSTAreal Flood WarningPSRYuma3 hr
Sep 8, 11:39 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa111 min

Nearby

Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.